MAUDE Adverse Event Report: EXACTECH, INC. LOGIC TIBIA PS MOD INSRT TRIAL SZ 3.5 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EXACTECH, INC. LOGIC TIBIA PS MOD INSRT TRIAL SZ 3.5 13MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 02-013-35-3513
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
It was reported that during this 57 y/o female patient's right knee revision, the logic style poly trial when trying to insert it into the knee with the cemented implants broke or snapped into two pieces.While the surgeon removed the 9mm ps poly that was in the patient from the original surgery and began trialing thicker options of the poly.The surgeon used the logic style 3.5mm - 13mm poly to trial and upon inserting the poly trail, the plastic broke or snapped into two pieces.The surgeon needed to use strength to be able to insert the poly for trialing.The surgery was delayed with having to remove the pieces of the trail, irrigate the knee site and start re-trialing with the truliant style of polys.All pieces were removed from the patient.The patient left the or stable.The broken implant was isolated, cleaned, and is being sent back to exactech and replaced.Revision stated in the summary is captured in (b)(4).
 
Additional Manufacturer Narrative
Section h10: h3: the fractured tibial insert trial reported may have been the result of years of surgical use, aggressive use, and subsequent sterilization cycles which led to crack initiation, propagation, and ultimate fracture of the device during trialing.Section h11: the following sections have corrected information: h6: component code: 4755, part/component/sub-assembly term not applicable.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event, it was determined that the event did not involve a death or serious injury nor would be likely to cause or contribute to a death or serious injury if the reported malfunction were to recur.As a result, this complaint event is no longer considered reportable by exactech and this report may be disregarded.

Brand Name
LOGIC TIBIA PS MOD INSRT TRIAL SZ 3.5 13MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key15228408
Report Number1038671-2022-00919
Device Sequence Number5902099
Product Code LXH
UDI-Device Identifier10885862004314
UDI-Public10885862004314
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02-013-35-3513
Device Catalogue Number02-013-35-3513
Device Lot Number09011462
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2022
Supplement Date Received by Manufacturer03/07/2023
10/28/2025
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date03/28/2023
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.
Patient Age57 YR
Patient SexFemale